MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP8, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP8, HXE-PLUS, 36MM
Model Number 931-36-754
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to the incorrect poly liner having been impacted into the acetabular shell and having to be removed and replaced with the correct liner.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the incorrect poly liner was impacted into the acetabular shell and had to be removed and replaced with the correct liner.The in-vivo length of patient service for the implant was one day or less.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had an incorrect size insert implanted and the surgeon performed this revision to implant the correct implant.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP8, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6730695
Report Number1644408-2017-00610
Device Sequence Number13616229
Product Code OQG
UDI-Device Identifier00888912099622
UDI-Public(01)00888912099622
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model Number931-36-754
Device Catalogue Number931-36-754
Device Lot Number762N1970
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR